Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 03:59:25 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619749
  • Total Topics: 46685
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: labyrinthitis bugging me ...need help  (Read 1728 times)

0 Members and 1 Guest are viewing this topic.

Offline karry

  • Member
  • Posts: 259
labyrinthitis bugging me ...need help
« on: August 11, 2011, 05:32:17 PM »
Hi all
I had my first case of labyrinthitis in march of 2010, then had a repeat 2 months ago and as of tuesday I have been dealing with it again. I am so worried because I cannot work (my job requires some driving around as well as using a computer).

During my last two episodes, my doctor asked me to stay in bed and I had no prescription. I will be seeing him soon about this again, and I am wondering if anyone else has dealt with this before...and if so, what helped you?

Thanks.
Karry
Take it a day at a time....and be positive about it too!

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: labyrinthitis bugging me ...need help
« Reply #1 on: August 12, 2011, 09:19:08 AM »
Hi Karry, that sounds awful. With it being recurring, have you had any tests done to rule out Meniere's disease? You can read about both here and here. With it happening more than once, maybe it's time you had further investigations such as CT or MRI scan of your head. I hope you get this resolved soon, it must be a real pain in the nether regions to live with. Hang in there!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline emeraldize

  • Member
  • Posts: 3,249
Re: labyrinthitis bugging me ...need help
« Reply #2 on: August 12, 2011, 09:42:42 AM »
Hi Karry,

If you've not seen this support group site, it may provide you with some additional info.
http://www.labyrinthitis.org.uk/

I hope you get some relief.

Em

Offline karry

  • Member
  • Posts: 259
Re: labyrinthitis bugging me ...need help
« Reply #3 on: August 12, 2011, 12:44:48 PM »
@ Ann & Em:
Thanks a lot for the links. I found them quite useful.

 I saw my doctor this morning and once more he says I have to stay in bed for a week and if it recurrs he will be sending me to do CT and MRI and to see an ear specialist as well. It sucks there is mo medication to make it go away

For now I just want to go to bed and stay there :-[
Thanks.
Karry the dizzy
Take it a day at a time....and be positive about it too!

Offline odyssey

  • Member
  • Posts: 760
  • One Crazy Mofo!
Re: labyrinthitis bugging me ...need help
« Reply #4 on: August 14, 2011, 02:18:00 PM »
Ask for a prescription for meclizine. That's the generic name. Its a great med that helps with the dizziness. I've had it prescribed a few times when I had labrynthitis. You can also get the same drug over the counter as "less drowsy" Dramamine.

Good luck,
odyssey

P.S. I'm not a medical professional and this in no way constitutes medical advice, just my personal suggestion and experience  ;D
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%     VL- 32415
11/09- started Truvada/Reyetaz/Norvir
03/10- stopped Truvada/Reyetaz/Norvir
10/18/11   CD4- 328   20%     VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
3/8/12      CD4- 503   31%     VL 57

Offline karry

  • Member
  • Posts: 259
Re: labyrinthitis bugging me ...need help
« Reply #5 on: August 15, 2011, 09:43:17 AM »
@ Odyssey: Thanks! I will ask my doc about it. I will be sure glad to have anything that will make this go away even for a day.
Karry

....oops its same as gravol my doc had asked me to get the last time I had an episode.
« Last Edit: August 15, 2011, 11:59:08 AM by karry »
Take it a day at a time....and be positive about it too!

Offline Matts

  • Member
  • Posts: 184
Re: labyrinthitis bugging me ...need help
« Reply #6 on: August 15, 2011, 06:50:32 PM »
Hello,
I had kind of this disease some years ago. It was horrific, I couldn't even go straight because of balance disorder. I went from doctor to doctor, but nothing helped. Finally I got an intravenous dripper with circulation improving medicine in the hospital; and it was over then.
You can also try Ultraviolet Blood Irradiation, it helps a lot with circulation, bacterial and viral infections. In Europe its more done by alternative MDs, don't know how its available in the US. At least it's inexpensive and does no harm. 
tivicay/kivexa

Offline karry

  • Member
  • Posts: 259
Re: labyrinthitis bugging me ...need help
« Reply #7 on: August 16, 2011, 09:30:16 PM »
@ Matts: Thanks. I sent you a PM.
Karry
Take it a day at a time....and be positive about it too!

Offline OneTampa

  • Member
  • Posts: 2,032
  • "Butterflies are free."
Re: labyrinthitis bugging me ...need help
« Reply #8 on: August 16, 2011, 09:55:11 PM »
I also had what may have been this disease back in 2007.  I posted here about it.  I recall that I could not walk a straight line. I would lose my balance when walking forward and turning my head.  When I lay down and propped my head up, the room would spin.  I also had vomiting and diarrhea.  It turned out that I had an inner ear infection (my suggestion to the doctor who thought I had food poisoning).  After a week's course of antibiotics for inner ear infection, I was right as rain again. I never had this before 2007 or since this episode.

Hope you get better soon.
« Last Edit: August 16, 2011, 09:59:15 PM by OneTampa »
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

Offline Valmont

  • Member
  • Posts: 328
Re: labyrinthitis bugging me ...need help
« Reply #9 on: August 18, 2011, 09:01:48 AM »
Hi Karry, I don´t know a lot about your desease and I hope you will be better very soon and can go back to work.  Having a good rest is important, and sometimes it is the best chose to stop working some days for a complete recuperation after, try not to worry about that (easy to say...).  Take care of you, kind wishes...

Val
Apr 2011: Diagnotized
Jun 2011: CD4: 504  VL: 176.000
Dic 2011: CD4: 714  VL: 95.000
May 2012: CD4: 395 VL: 67.000
Jun 2012: CD4: 367
Agu 2012: Starting Emtricitabine 200 mg / Tenofovir 300 mg and Efavirenz 600 mg (2 pills) different brands or VIRADAY
Sep 2012: VL: 138
Dic 2012: CD4: 708 VL: <34  %CD4: 32%
Jan 2013: CD4: 707 VL: <20
May 2013: CD4: 945 VL: <34 %CD4: 33%
Agu 2013: CD4: 636 VL: <34 %CD4: 50% (is that possible?)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.